zbMATH — the first resource for mathematics

Coalescence of geodesics in exactly solvable models of last passage percolation. (English) Zbl 07116349
Summary: Coalescence of semi-infinite geodesics remains a central question in planar first passage percolation. In this paper, we study finer properties of the coalescence structure of finite and semi-infinite geodesics for exactly solvable models of last passage percolation. Consider directed last passage percolation on \(\mathbb{Z}^2\) with independent and identically distributed exponential weights on the vertices. Fix two points \(v_1 \)= (0, 0) and \(v_2 = (0, \left\lfloor\right. k^{2/3}\left.\right\rfloor)\) for some \(k > 0\), and consider the maximal paths \(\Gamma_1\) and \(\Gamma_2\) starting at \(v_1\) and \(v_2\), respectively, to the point \((n, n)\) for \(n \gg k\). Our object of study is the point of coalescence, i.e., the point \(v \in \Gamma_1 \cap \Gamma_2\) with smallest \(|v|_1\). We establish that the distance to coalescence \(|v|_1\) scales as \(k\), by showing the upper tail bound \(\mathbb{P}(| v |_1 > R k) \leq R^{- c}\) for some \(c > 0\). We also consider the problem of coalescence for semi-infinite geodesics. For the almost surely unique semi-infinite geodesics in the direction (1, 1) starting from \(v_3 = (- \left\lfloor\right. k^{2/3}\left.\right\rfloor, \left\lfloor\right. k^{2/3}\left.\right\rfloor)\) and \(v_4 = (\left\lfloor\right. k^{2/3}\left.\right\rfloor, - \left\lfloor\right. k^{2/3} \left.\right\rfloor)\), we establish the optimal tail estimate \(\mathbb{P}(| v |_1 > R k) \asymp R^{- 2 / 3}\), for the point of coalescence \(v\). This answers a question left open by Pimentel [Ann. Probab. 44, No. 5, 3187–3206 (2016; Zbl 1361.60095)] who proved the corresponding lower bound.
©2019 American Institute of Physics

60K35 Interacting random processes; statistical mechanics type models; percolation theory
82B43 Percolation
53C22 Geodesics in global differential geometry
Full Text: DOI arXiv
[1] Ahlberg, D.; Hoffman, C., Random coalescing geodesics in first-passage percolation
[2] Baik, J.; Ferrari, P. L.; Péché, S.; Griebel, M., Convergence of the two-point function of the stationary TASEP, Singular Phenomena and Scaling in Mathematical Models, (2014), Springer
[3] Baik, J.; Deift, P.; Johansson, K., On the distribution of the length of the longest increasing subsequence of random permutations, J. Am. Math. Soc., 12, 1119-1178, (1999) · Zbl 0932.05001
[4] Baik, J.; Deift, P.; McLaughlin, K. T.-R.; Miller, P.; Zhou, X., Optimal tail estimates for directed last passage site percolation with geometric random variables, Adv. Theor. Math. Phys., 5, 1207, (2001) · Zbl 1016.15022
[5] Balazs, M.; Cator, E.; Seppäläinen, T., Cube root fluctuations for the corner growth model associated to the exclusion process, Electron. J. Probab., 11, 1094-1132, (2006) · Zbl 1139.60046
[6] Basu, R.; Ganguly, S., Time correlation exponents in last passage percolation
[7] Basu, R.; Ganguly, S.; Hammond, A., The competition of roughness and curvature in area-constrained polymer models, Commun. Math. Phys., 364, 1121, (2018) · Zbl 1407.82068
[8] Basu, R.; Hoffman, C.; Sly, A., Non-existence of bigeodesics in exactly solvable models of last passage percolation
[9] Basu, R.; Sarkar, S.; Sly, A., Invariant measures for TASEP with a slow bond
[10] Basu, R.; Sidoravicius, V.; Sly, A., Last passage percolation with a defect line and the solution of the slow bond problem
[11] Corwin, I., The Kardar-Parisi-Zhang equation and universality class, Random Matrices: Theory Appl., 01, 1, 1130001, (2012) · Zbl 1247.82040
[12] Corwin, I.; Hammond, A., Brownian Gibbs property for airy line ensembles, Invent. Math., 195, 2, 441-508, (2014) · Zbl 06261669
[13] Corwin, I.; Liu, Z.; Wang, D., Fluctuations of TASEP and LPP with general initial data, Ann. Appl. Probab., 26, 2030, (2016) · Zbl 1356.82013
[14] Coupier, D., Multiple geodesics with the same direction, Electron. Commun. Probab., 16, 46, 517-527, (2011) · Zbl 1244.60093
[15] Damron, M.; Hanson, J., Busemann functions and infinite geodesics in two-dimensional first-passage percolation, Commun. Math. Phys., 325, 3, 917-963, (2014) · Zbl 1293.82014
[16] Damron, M.; Hanson, J., Bigeodesics in first-passage percolation, Commun. Math. Phys., 349, 2, 753-776, (2017) · Zbl 1361.60089
[17] Dey, P. S.; Joseph, M.; Peled, R., Longest increasing path within the critical strip
[18] Ferrari, P. A.; Pimentel, L. P. R., Competition interfaces and second class particles, Ann. Probab., 33, 1235-1254, (2005) · Zbl 1078.60083
[19] Georgiou, N.; Rassoul-Agha, F.; Seppäläinen, T., Geodesics and the competition interface for the corner growth model, Probab. Theory Relat. Fields, 169, 223, (2017) · Zbl 1407.60123
[20] Georgiou, N.; Rassoul-Agha, F.; Seppäläinen, T., Stationary cocycles and Busemann functions for the corner growth model, Probab. Theory Relat. Fields, 169, 177, (2017) · Zbl 1407.60122
[21] Hammond, A., Brownian regularity for the airy line ensemble, and multi-polymer watermelons in Brownian last passage percolation
[22] Hammond, A., Modulus of continuity of polymer weight profiles in Brownian last passage percolation
[23] Hammond, A., On the rarity of several disjoint polymers in Brownian last passage percolation
[24] Hammond, A., A patchwork quilt sewn from Brownian fabric: Regularity of polymer weight profiles in Brownian last passage percolation, Forum of Mathematics, Pi, 7, e2, (2019) · Zbl 1427.82036
[25] Hammond, A.; Sarkar, S., Modulus of continuity for polymer fluctuations and weight profiles in Poissonian last passage percolation
[26] Hoffman, C., Geodesics in first passage percolation, Ann. Appl. Probab., 18, 5, 1944-1969, (2008) · Zbl 1153.60055
[27] Johansson, K., Shape fluctuations and random matrices, Commun. Math. Phys., 209, 2, 437-476, (2000) · Zbl 0969.15008
[28] Johansson, K., Transversal fluctuations for increasing subsequences on the plane, Probab. Theory Relat. Fields, 116, 4, 445-456, (2000) · Zbl 0960.60097
[29] Kardar, M.; Parisi, G.; Zhang, Y.-C., Dynamic scaling of growing interfaces, Phys. Rev. Lett., 56, 889-892, (1986) · Zbl 1101.82329
[30] Ledoux, M.; Rider, B., Small deviations for beta ensembles, Electron. J. Probab., 15, 1319-1343, (2010) · Zbl 1228.60015
[31] Licea, C.; Newman, C. M., Geodesics in two-dimensional first-passage percolation, Ann. Probab., 24, 1, 399-410, (1996) · Zbl 0863.60097
[32] Liggett, T. M., Stochastic Interacting Systems: Contact, Voter and Exclusion Processes, (1999), Springer Berlin Heidelberg: Springer Berlin Heidelberg, Berlin, Heidelberg · Zbl 0949.60006
[33] Löwe, M.; Merkl, F., Moderate deviations for longest increasing subsequences: The upper tail, Commun. Pure Appl. Math., 54, 1488-1519, (2001) · Zbl 1033.60035
[34] Löwe, M.; Merkl, F.; Rolles, S., Moderate deviations for longest increasing subsequences: The lower tail, J. Theor. Probab., 15, 4, 1031-1047, (2002) · Zbl 1011.60007
[35] Newman, C. M., A surface view of first-passage percolation, 1017-1023, (1995), Springer · Zbl 0848.60089
[36] Pimentel, L. P. R., Duality between coalescence times and exit points in last-passage percolation models, Ann. Probab., 44, 5, 3187-3206, (2016) · Zbl 1361.60095
[37] Pimentel, L. P. R., Local behavior of airy processes, J. Stat. Phys., 173, 1614, (2018) · Zbl 1405.82029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.